MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 15B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 15B; ANTI-REFLUX IMPLANT
Catalog Number LXMC15
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Heartburn/Indigestion (1883)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/25/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com what is the device lot number? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.Prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? did the patient have an autoimmune disease? is the patient currently taking steroids / immunosuppressive drugs? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? how severe was the dysphagia/odynophagia before intervention? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a broken linx discovered during surgery.Reason for removal, dysphagia.Egd (b)(6) 2023- lose nissen, bile reflux, device found to be broken during surgery on (b)(6) 2024.The patient did not go under any mri.The patient did not receive a replacement.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/6/2024.Additional information was requested, and the following was obtained: what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: (b)(4).What is the device lot number? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.Prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? did the patient have an autoimmune disease? is the patient currently taking steroids / immunosuppressive drugs? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? how severe was the dysphagia/odynophagia before intervention? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? answer: no further information available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/15/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/16/2024.Investigation summary: overall review of the device function and dimensions show no anomalies from a device that has been reasonably changed as part of the explant procedure.Visual analysis was consistent with an explanted device, some tooling marks were noted in some beads.Link length and tensile force were found to meet the applicable specifications.No discontinuity was found in the device, however, the device was received in three parts and during the analysis, it was noted to have cut wires that appear to be caused by a surgical instrument.Overall, no analysis conclusions relevant to the patient experience were found.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: the event description states that the device was found to be discontinuous.However, when the device was received the device was not found to be discontinuous.How did they know the device was discontinuous pre-operatively? are there any photos that you can share with the discontinuous device? if yes, please send them to (b)(6).Answer: no additional information provided.

Brand Name
1.5T LINX, 15B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19180805
Report Number3008766073-2024-00075
Device Sequence Number20653118
Product Code LEI
UDI-Device Identifier00855106005356
UDI-Public00855106005356
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC15
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2024
Supplement Date Received by Manufacturer05/03/2024
05/14/2024
05/16/2024
06/05/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/06/2024
05/15/2024
05/16/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight67 KG